Linear maps preserving elements annihilated by the polynomial$XY-YX^{\dagger}$

Volume 174 / 2006

Jianlian Cui, Jinchuan Hou Studia Mathematica 174 (2006), 183-199 MSC: Primary 47B48, 47B50. DOI: 10.4064/sm174-2-5


Let $H$ and $K$ be complex complete indefinite inner product spaces, and ${\mathcal B}(H,K)$ (${\mathcal B}(H)$ if $K=H$) the set of all bounded linear operators from $H$ into $K$. For every $T\in {\mathcal B}(H,K)$, denote by $T^\dagger$ the indefinite conjugate of $T$. Suppose that ${\mit\Phi} :{\mathcal B}(H)\rightarrow {\mathcal B}(K)$ is a bijective linear map. We prove that ${\mit\Phi} $ satisfies ${\mit\Phi} (A){\mit\Phi} (B)={\mit\Phi} (B){\mit\Phi} (A)^\dagger$ for all $A, B\in {\mathcal B}(H)$ with $AB=BA^\dagger $ if and only if there exist a nonzero real number $c$ and a generalized indefinite unitary operator $U\in {\mathcal B}(H, K)$ such that ${\mit\Phi} (A)=cUAU^{\dagger}$ for all $A\in {\mathcal B}(H)$.


  • Jianlian CuiDepartment of Mathematical Science
    University of Tsinghua
    Beijing, 100084, P.R. China
  • Jinchuan HouDepartment of Applied Mathematics
    Taiyuan University of Technology
    Taiyuan 030024, P.R. China
    Department of Mathematics
    Shanxi Teachers University
    Linfen, 041004, P.R. China

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image